MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO4 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO4 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 4845-0104
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
The patient reported to the hospital and was admitted to the orthopedics department due to pain and limb shortening.The performed diagnostics revealed incorrect positioning of the hip joint prosthesis components, in particular the stem and head (suspected stem fracture).During the revision of the hip arthroplasty, a partial fracture of the stem cone and significant abrasion on the surfaces of the stem cone, head and polyethylene insert was reported.During the revision procedure, the patient was fitted with the stryker system: restoration modular stem, ceramic head, polyethylene insert.Due to the correct seating, the acetabular element was left in the operator's decision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a abgii stem that was mated with an lfit v40 cocr head was reported.The event was confirmed.Method & results: product evaluation and results: the metal head and the mated stem were returned for evaluation.The stem was fractured at the neck close to trunnion.Significant wear damage was noticed within the metal head taper area and on the stem trunnion.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The stem fractured in overload at the point of wear.This has been documented as part of a capa.No further material analyses were performed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that due to pain and limb shortening.During the surgery it was noticed that a partial fracture of the stem cone and significant abrasion on the surfaces of the stem cone, head and polyethylene insert.The metal head and the mated stem were returned for evaluation.The stem was fractured at the neck close to trunnion.Significant wear damage was noticed within the metal head taper area.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The stem fractured in overload at the point of wear.This has been documented as part of a capa.No further material analyses were performed.The reported abg ii stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of a nc and capa.No further investigation for this event is required at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ABGII NO4 CEMENTLESS RIGHT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann lavatelli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12553241
Report Number0002249697-2021-01649
Device Sequence Number14568050
Product Code LPH
UDI-Device Identifier07613327050950
UDI-Public07613327050950
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number4845-0104
Device Catalogue Number4845-0104
Device Lot NumberG2950529A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown